Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 8, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Feb 19, 2014, 3:40 AM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Feb 20, 2014, 9:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2014, 3:40 AM MST (10:40 UTC)
- In effect from
- Feb 20, 2014, 9:00 AM MST
- Expired
- Feb 20, 2014, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4858 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021 WWUS73 KGLD 191040 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 340 AM MST WED FEB 19 2014 ...WINDY CONDITIONS EXPECTED THURSDAY... .STRONG NORTHWEST WINDS ARE EXPECTED DURING THE DAY ON THURSDAY IN THE WAKE OF THE STORM SYSTEM THAT MOVES THROUGH THE CENTRAL HIGH PLAINS REGION WEDNESDAY NIGHT. PRECIPITATION WILL END EARLY THURSDAY MORNING WITH A SLIGHT DECREASE IN WIND SPEEDS AROUND SUNRISE...BUT NORTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN THROUGH THE MORNING AND CONTINUE THROUGH MUCH OF THE DAY ON THURSDAY AS SKIES CLEAR ACROSS THE REGION. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191900- /O.NEW.KGLD.WI.Y.0008.140220T1600Z-140221T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 340 AM MST WED FEB 19 2014 /440 AM CST WED FEB 19 2014/ ...WIND ADVISORY IN EFFECT FROM 9 AM MST /10 AM CST/ TO 5 PM MST /6 PM CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MST /10 AM CST/ TO 5 PM MST /6 PM CST/ THURSDAY. * PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH. * TIMING/DURATION...WIND SPEEDS WILL INCREASE THROUGH THE MORNING AND WILL PEAK FROM MID DAY THROUGH EARLY AFTERNOON. * OTHER IMPACTS...THERE MAY BE AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH REDUCED VISIBILITIES AS WINDS MOVE THE SNOW THAT FELL WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
7 follow-up statements
471 WWUS73 KGLD 191858 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1158 AM MST WED FEB 19 2014 ...WINDY CONDITIONS EXPECTED THURSDAY... .STRONG NORTHWEST WINDS ARE EXPECTED DURING THE DAY ON THURSDAY IN THE WAKE OF THE STORM SYSTEM THAT MOVES THROUGH THE CENTRAL HIGH PLAINS REGION WEDNESDAY NIGHT. PRECIPITATION WILL END EARLY THURSDAY MORNING WITH A SLIGHT DECREASE IN WIND SPEEDS AROUND SUNRISE. NORTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN THROUGH THE MORNING AND CONTINUE THROUGH MUCH OF THE DAY ON THURSDAY AS SKIES CLEAR ACROSS THE REGION. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-200300- /O.CON.KGLD.WI.Y.0008.140220T1600Z-140221T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1158 AM MST WED FEB 19 2014 /1258 PM CST WED FEB 19 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MST /10 AM CST/ TO 5 PM MST /6 PM CST/ THURSDAY... * PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING/DURATION...WIND SPEEDS WILL INCREASE THROUGH THE MORNING AND WILL PEAK FROM MID DAY THROUGH EARLY AFTERNOON. * OTHER IMPACTS...UNTIL TEMPERATURES RISE ABOVE FREEZING PATCHY BLOWING AND DRIFTING SNOW WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
632 WWUS73 KGLD 200244 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 744 PM MST WED FEB 19 2014 ...WINDY CONDITIONS EXPECTED THURSDAY... .STRONG NORTHWEST WINDS ARE EXPECTED DURING THE DAY ON THURSDAY IN THE WAKE OF THE STORM SYSTEM THAT MOVES THROUGH THE CENTRAL HIGH PLAINS REGION WEDNESDAY NIGHT. PRECIPITATION WILL END EARLY THURSDAY MORNING WITH A SLIGHT DECREASE IN WIND SPEEDS AROUND SUNRISE. NORTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN THROUGH THE MORNING AND CONTINUE THROUGH MUCH OF THE DAY ON THURSDAY AS SKIES CLEAR ACROSS THE REGION. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201045- /O.CON.KGLD.WI.Y.0008.140220T1600Z-140221T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 744 PM MST WED FEB 19 2014 /844 PM CST WED FEB 19 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MST /10 AM CST/ TO 5 PM MST /6 PM CST/ THURSDAY... * PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING/DURATION...WIND SPEEDS WILL INCREASE THROUGH THE MORNING AND WILL PEAK FROM MID DAY THROUGH EARLY AFTERNOON. * OTHER IMPACTS...UNTIL TEMPERATURES RISE ABOVE FREEZING PATCHY BLOWING AND DRIFTING SNOW WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
041 WWUS73 KGLD 200957 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 257 AM MST THU FEB 20 2014 ...WINDY CONDITIONS EXPECTED TODAY... .STRONG NORTHWEST WINDS ARE EXPECTED IN THE WAKE OF THE STORM SYSTEM MOVING OUT OF THE CENTRAL HIGH PLAINS REGION TODAY. PRECIPITATION WILL END EARLY THURSDAY MORNING WITH A SLIGHT DECREASE IN WIND SPEEDS AROUND SUNRISE. NORTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN THROUGH THE MORNING AND CONTINUE THROUGH MUCH OF THE DAY ON THURSDAY AS SKIES CLEAR ACROSS THE REGION. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201800- /O.CON.KGLD.WI.Y.0008.140220T1600Z-140221T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 257 AM MST THU FEB 20 2014 /357 AM CST THU FEB 20 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MST /10 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... * PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING/DURATION...WIND SPEEDS WILL INCREASE THROUGH THE MORNING AND WILL PEAK FROM MID DAY THROUGH EARLY AFTERNOON. * OTHER IMPACTS...UNTIL TEMPERATURES RISE ABOVE FREEZING AREAS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
369 WWUS73 KGLD 201549 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 849 AM MST THU FEB 20 2014 ...WINDY CONDITIONS EXPECTED TODAY... .STRONG NORTHWEST WINDS ARE EXPECTED IN THE WAKE OF THE STORM SYSTEM MOVING OUT OF THE CENTRAL HIGH PLAINS REGION TODAY. THERE WILL BE A SLIGHT DECREASE IN WIND SPEEDS AROUND SUNRISE. NORTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN THROUGH THE MORNING AND CONTINUE THROUGH MUCH OF THE DAY AS SKIES CLEAR ACROSS THE REGION. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-210000- /O.CON.KGLD.WI.Y.0008.140220T1600Z-140221T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 849 AM MST THU FEB 20 2014 /949 AM CST THU FEB 20 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING/DURATION...WIND SPEEDS WILL INCREASE THROUGH THE MORNING AND WILL PEAK FROM MID DAY THROUGH EARLY AFTERNOON. * OTHER IMPACTS...UNTIL TEMPERATURES RISE ABOVE FREEZING AREAS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ JTL
254 WWUS73 KGLD 201802 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1102 AM MST THU FEB 20 2014 ...WINDY CONDITIONS EXPECTED TODAY... .STRONG NORTHWEST WINDS ARE EXPECTED IN THE WAKE OF THE STORM SYSTEM MOVING OUT OF THE CENTRAL HIGH PLAINS REGION TODAY. THERE WILL BE A SLIGHT DECREASE IN WIND SPEEDS AROUND SUNRISE. NORTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN THROUGH THE MORNING AND CONTINUE THROUGH MUCH OF THE DAY AS SKIES CLEAR ACROSS THE REGION. KSZ002>004-015-016-NEZ080-081-210000- /O.UPG.KGLD.WI.Y.0008.000000T0000Z-140221T0000Z/ /O.NEW.KGLD.HW.W.0003.140220T1802Z-140221T0000Z/ RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE... HILL CITY...TRENTON...MCCOOK 1202 PM CST THU FEB 20 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING/DURATION...WIND SPEEDS WILL QUICKLY INCREASE EARLY AFTERNOON THEN DECLINE DURING THE LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ COZ090>092-KSZ001-013-014-027>029-041-042-NEZ079-210000- /O.CON.KGLD.WI.Y.0008.000000T0000Z-140221T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE- LOGAN-GOVE-GREELEY-WICHITA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN 1102 AM MST THU FEB 20 2014 /1202 PM CST THU FEB 20 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING/DURATION...WIND SPEEDS WILL INCREASE THROUGH THE MORNING AND WILL PEAK FROM MID DAY THROUGH EARLY AFTERNOON. * OTHER IMPACTS...UNTIL TEMPERATURES RISE ABOVE FREEZING AREAS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ JTL
795 WWUS73 KGLD 202238 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 338 PM MST THU FEB 20 2014 ...WINDY CONDITIONS EXPECTED TODAY... KSZ002>004-015-016-NEZ080-081-210000- /O.CAN.KGLD.HW.W.0003.000000T0000Z-140221T0000Z/ /O.EXA.KGLD.WI.Y.0008.000000T0000Z-140221T0000Z/ RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE... HILL CITY...TRENTON...MCCOOK 438 PM CST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING/DURATION...WIND SPEEDS WILL CONTINUE TO DECLINE THROUGH THE REST OF THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090>092-KSZ001-013-014-027>029-041-042-NEZ079-210000- /O.CON.KGLD.WI.Y.0008.000000T0000Z-140221T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE- LOGAN-GOVE-GREELEY-WICHITA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN 338 PM MST THU FEB 20 2014 /438 PM CST THU FEB 20 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * PEAK WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING/DURATION...WIND SPEEDS WILL CONTINUE TO DECLINE THROUGH THE REST OF THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
579 WWUS73 KGLD 210004 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 504 PM MST THU FEB 20 2014 ...STRONG WINDS HAVE ENDED THIS EVENING... .ALL SITES ARE NOW BELOW WIND ADVISORY CRITERIA AND ARE NO LONGER EXPECTED TO MEET CRITERIA TONIGHT. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-210115- /O.EXP.KGLD.WI.Y.0008.000000T0000Z-140221T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 504 PM MST THU FEB 20 2014 /604 PM CST THU FEB 20 2014/ ...WIND ADVISORY HAS EXPIRED... NORTHWEST WINDS HAVE DIMINISHED THIS EVENING AND STRONG WINDS ARE NO LONGER EXPECTED TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Feb 19, 12:17 AM MST, 3 hours 23 minutes earlier.
Area forecast discussion, Feb 19, 12:17 AM MST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1217 AM MST WED FEB 19 2014
.UPDATE...
ISSUED AT 948 PM MST TUE FEB 18 2014
UPDATED THE FORECAST FOR LATEST THINKING ON THE UPCOMING WIND AND
SNOW EVENT TOMORROW NIGHT. MAINTAINED/REFRESHED THE WSW...HWO AND
ZFP BY UPDATING THE TIMING OF THE RAIN/SNOW TRANSITION AND THE
ARRIVAL OF STRONGEST WINDS/ASSOCIATED BLOWING SNOW THREAT.
PRESSURE RISES BEHIND THE COLD FRONT WEDNESDAY EVENING/NIGHT ARE
VERY IMPRESSIVE...ON THE ORDER OF 12-16 MB OVER 3-6 HOURS. THIS ONLY
INCREASES CONFIDENCE IN PROBLEMS WITH STRONG WINDS TOMORROW NIGHT. MODELS
BRING PRECIPITATION INTO THE AREA BEHIND THE FRONT WITHOUT MUCH
AHEAD OF IT. THIS IS DUE TO SOME DRY AIR AT THE LOW LEVELS AND
ALOFT WITH A DRY AIR INTRUSION. BEHIND THE FRONT...THE ATMOSPHERIC
PROFILE SATURATES AND PRECIPITATION WILL BEGIN TO REACH THE
GROUND. IT SEEMS THERE WILL BE A STRONG BAND OF SNOW THAT WILL
DEVELOP BEHIND THE FRONT AND TRANSITION ACROSS THE AREA FAIRLY
QUICKLY. UNDER THE BAND...SNOWFALL RATES AND WINDS WILL BRING
PROBLEMS WITH BLOWING SNOW AND DRIFTING. VISIBILITIES WILL BE NEAR
ZERO AT TIMES. DUE TO THE QUICK MOVEMENT OF THE BAND...SNOWFALL
AMOUNTS ARE NOT EXPECTED TO BE NEARLY AS HIGH AS RECENT BANDED
SNOWFALL EVENTS. AT THIS POINT...ONE TO THREE INCHES OF SNOW IS
EXPECTED WITH THE POTENTIAL TO SEE CLOSER TO 4 INCHES OVER
SOUTHWEST NEBRASKA. VERY COMPLICATED SCENARIO AS THE WINDS MAY
APPROACH HIGH WIND WARNING CRITERIA BUT BLIZZARD CONDITIONS MAY
NOT BE MET FOR THE FULL THREE HOUR REQUIREMENT. THEREFORE...THE
ADVISORY WAS ISSUED AS WINTER STORM CRITERIA WOULD NOT BE MET AS
WELL. HIGHLIGHT CHANGES MAY BE NEEDED CLOSER TO THE EVENT
DEPENDING ON DURATION OF HEAVIER SNOW AND THUS LOWER VISIBILITIES
OR THE STRENGTH OF THE WINDS.
&&
.SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY)
ISSUED AT 145 PM MST TUE FEB 18 2014
LATEST WV IMAGERY AND RAP H5 ANALYSIS INDICATE SHORTWAVE TROUGH OVER
EASTERN NEBRASKA/KANSAS WITH SHORTWAVE RIDGE OVER THE GREAT BASIN
AND NORTHERN ROCKIES. A COLD FRONT (WHICH SHOWS UP BETTER WITH
VERTICAL THICKNESS FIELD) IS MOVING SOUTH TO THE KS/NE BORDER WITH A
PREFRONTAL SURFACE TROUGH AXIS NOW ACROSS CENTRAL KANSAS.
THIS AFTERNOON...STRONG PRESSURE GRADIENT HAS LED TO DEVELOPMENT OF
WIND GUSTS 45-60 MPH ACROSS THE NORTHERN HALF OF THE CWA...WITH
WINDS JUST STARTING TO COME UP ACROSS THE EAST AND SOUTH OVER THE
LAST HOUR. STRONGEST GUSTS WERE ASSOCIATED WITH INITIAL SURGE AS
SURFACE TROUGH SHIFTED SOUTH AND 3HR PRESSURE RISES BEHIND COLD
FRONT PEAKED AROUND 4MB. WINDS HAVE STABILIZED WITHIN ADVISORY
CRITERIA AFTER THIS INITIAL SURGE...SO DECISION WAS MADE TO HOLD
ONTO ADVISORY. RED FLAG CONDITIONS ARE BEING MET AT MOST OF WARNED
AREA...THOUGH INCREASING TD VALUES FROM THE NORTH ARE KEEPING RH
VALUES CLOSER TO 30 PERCENT ACROSS THE NORTHERN PART OF THE RFW. WE
MAY NOT MEET THE HIGH END THRESHOLD FOR RED FLAG CONDITIONS...
HOWEVER WITH THE MAGNITUDE OF WIND...I SEE NO REASON TO MAKE A CHANGE
TO GOING HEADLINES AT THIS POINT. RFW/NPW WILL CONTINUE THROUGH 01Z.
TONIGHT-WEDNESDAY...WINDS WILL QUICKLY DECREASE WITH LOSS OF DAYTIME
MIXING AND WEAKENING GRADIENT THIS EVENING. HIGH CLOUD COVER MOVING
IN FROM THE WEST LATER THIS EVENING MAY LIMIT RADIATIONAL COOLING
TONIGHT AND DIURNAL HEATING WEDNESDAY. LEE TROUGH ALSO REDEVELOPS
AFTER MIDNIGHT TONIGHT IN RESPONSE TO STRONG TROUGH MOVING OUT OF
THE PACIFIC NORTHWEST...WITH RESULTING SOUTHERLY FLOW SUPPORTING WAA
ACROSS THE WEST. I BUMPED LOW TEMPS UP TONIGHT AND HIGH TEMPS UP WED
FOR NOW...AND COULD SEE BOTH PERIODS BEING A LITTLE WARMER/COOLER
THAN ADVERTISED DEPENDING ON CLOUDS. OTHER IMMEDIATE CONCERN WILL BE
BREEZY-WINDY CONDITIONS WEDNESDAY AS SOUTHERLY GRADIENT INCREASE
AHEAD OF APPROACHING UPPER LEVEL SYSTEM. MODEL TEMPERATURE PROFILES
INDICATE MIXING HEIGHTS AROUND 750MB-800MB WHICH KEEPS WINDS JUST
UNDER (OR NEAR) ADVISORY CRITERIA...AND WITH CLOUD COVER POSSIBLY
LIMITING MIXING OVERALL...I DECIDED AGAINST ISSUANCE OF ANOTHER
ADVISORY WED AFTERNOON. UPPER LEVEL SYSTEM DOES APPROACH CENTRAL
ROCKIES WED AFTERNOON AND SURFACE TROUGH WILL SHIFT EAST ALLOWING
WINDS TO DECREASE LATER IN THE AFTERNOON. WHILE FORCING DOES BEGIN
TO INCREASE OVER THE ROCKIES...IT CURRENTLY LOOKS LIKE PRECIP
CHANCES SHOULD HOLD OFF UNTIL WED EVENING.
.LONG TERM...(SATURDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 1211 AM MST WED FEB 19 2014
A TROUGH WILL BE LOCATED OVER THE NORTHERN PLAINS THROUGH MOST OF
THE LONG TERM PERIOD WITH A SERIES OF SHORTWAVE TROUGHS ROTATING
THROUGH. AS A RESULT...TEMPERATURES WILL BE BELOW NORMAL WITH
OCCASIONAL CHANCES OF MAINLY LIGHT WINTRY PRECIPITATION. NONE OF
THESE SYSTEMS APPEAR TO HAVE ENOUGH UPPER SUPPORT FOR MORE THAN AN
INCH OR SO OF SNOW. SOME MIXED PRECIPITATION WILL BE POSSIBLE ON
SATURDAY WITH TEMPERATURES NEAR OR SLIGHTLY ABOVE FREEZING. A
FAIRLY STRONG COLD FRONT WILL MOVE THROUGH ON MONDAY WITH GUSTY
NORTH WINDS AND COLDEST TEMPERATURES OF THE PERIOD. HOWEVER...THE
COLDEST AIR WILL REMAIN IN THE NORTHERN PLAINS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1030 PM MST TUE FEB 18 2014
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD WITH CEILINGS
LOWERING NEAR THE END OR AFTER THE TAF PERIOD BEHIND THE NEXT COLD
FRONT. CURRENTLY...SURFACE HIGH PRESSURE OVER THE REGION IS ALLOWING
WINDS TO REMAIN LIGHT AND VARIABLE TO CALM. WINDS WILL BECOME
SOUTHERLY AS THE SURFACE HIGH DEPARTS AND A LEE SIDE SURFACE LOW
DEVELOPS OVER EASTERN COLORADO. SOUTHERLY WINDS WILL BECOME BREEZY
AT 16 KTS WITH GUSTS AROUND 20 TO 25 KTS FOR BOTH SITES. KGLD COULD
SEE HIGHER GUSTS AROUND 31 KTS AROUND 18Z. THE COLD FRONT WILL MOVE
THROUGH KGLD FIRST AROUND 04Z...WITH WINDS SHIFTING TO THE NORTHEAST
AND EVENTUALLY NORTH GUSTING TO AROUND 25 KTS. NAM BUFKIT SOUNDINGS
INDICATE THAT THERE WILL BE A CHANCE FOR LIGHT RAIN AT KGLD AT
04Z...BUT SINCE EXACT TIMING OF SHOWERS MOVING OVER THE TERMINAL IS
HARD TO PIN DOWN THIS FAR OUT...WENT WITH VCSH. KMCK SHOULD SEE
AFTERNOON GUSTS DIMINISH AROUND 0Z WITH SOUTHEAST WINDS...BUT THE
COLD FRONT SHOULD MOVE THROUGH KGLD FIRST SO DID NOT THINK VCSH
WOULD BE NEAR KMCK BEFORE THE END OF THE TAF PERIOD.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY FROM 7 PM MST /8 PM CST/ THIS EVENING TO
6 AM MST /7 AM CST/ THURSDAY FOR KSZ001-002-013-027.
WINTER WEATHER ADVISORY FROM 10 PM MST /11 PM CST/ THIS EVENING
TO 6 AM MST /7 AM CST/ THURSDAY FOR KSZ003-004-014>016-028-
029-041-042.
CO...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 6 AM MST
THURSDAY FOR COZ090>092.
NE...WINTER WEATHER ADVISORY FROM 7 PM MST /8 PM CST/ THIS EVENING TO
6 AM MST /7 AM CST/ THURSDAY FOR NEZ079>081.
&&
UPDATE...RRH
SHORT TERM...DJR
LONG TERM...024
AVIATION...ALWHazardous weather outlook, Feb 18, 9:33 PM MST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 933 PM MST TUE FEB 18 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191715- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 933 PM MST TUE FEB 18 2014 /1033 PM CST TUE FEB 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A POWERFUL COLD FRONT WILL MOVE THROUGH THE TRI-STATE AREA WEDNESDAY NIGHT. SNOW AND STRONG WINDS WILL DEVELOP OVER NORTHEAST COLORADO AND SPREAD SOUTHEAST ACROSS THE AREA WEDNESDAY NIGHT. ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED. NORTHWEST WINDS OF 25 TO 45 MPH WITH GUSTS APPROACHING 60 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW. THE SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO NEAR ZERO IN SOME LOCATIONS. STRONG AND GUSTY WINDS WILL DEVELOP AGAIN THURSDAY. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. THESE STRONG WINDS MAY CAUSE ADDITIONAL BLOWING AND DRIFTING OF THE SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Colorado, 2014Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.